| Model Number |
133650 |
| Medical Device Problem Codes |
Device Slipped (1584); Mechanics Altered (2984)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Tissue Breakdown (2681)
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an open tracheostomy procedure, the device was applied to a blood vessel.The surgeon was able to squeeze the handle; the applicator did not release the clip correctly onto the vessel and caused vessel damage.The clip detached from the vessel a few minutes after application.The event led to hemorrhage.The clips were removed from the operating field and replaced with disposable clips, ligation with wire and vessel cauterization.Surgical time was extended as a result of the event.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.